l get dizzy

by Cindy
(Medicine Hat Alberta Canada)

l will sitting on the sofa and all of a sudden it will hit me like a ton of bricks... lite headed, dizzy and when l get up everything goes black for a min...

l feel funny all over, wierd feeling, l don't like it at all, it scares me a lot, sometimes l get all blacked out, want to crawl in a corner and hide until it subsides... l am going through menopause, but l have always had black outs since l was a kid. Can anyone help me with this? l am not on any drugs at all l take vitimins every second day, l eat fruit, meat, fish...

Comments for l get dizzy

Click here to add your own comments

Oct 01, 2010
l get dizzy
by: Wray

Hi Cindy Dizziness and black outs can be caused by so many things, it's difficult to know what yours could be. Does it occur at regular intervals, ie just prior to your period? This would indicate hormones are to blame, other causes are low blood pressure, low oxygen, iron deficiency, low blood sugar, anxiety. There are many, many more causes. Oestrogen causes water retention, which can affect balance. This seems the most likely explanation for it occurring now, as you say you are going through peri-menopause. Please see our page on Peri-menopause. It gives info on the use of progesterone, which suppresses any excess oestrogen you might have. If you should consider using progesterone, please read this page first on Oestrogen Dominance. Take care Wray

Oct 02, 2010
Dizzy
by: robyn

Hi Cindy, Just a thought on why you may be feeling dizzy. Adrenal fatigue can have you feeling very lightheaded. Have a look on www.stopthethyroidmadness.com There is a lot of info on adrenals. It's worth a look.

Jun 06, 2011
I get dizzy
by: i GET DIZZY

I increased progesterone lozenges 4x100 mg to 2x200 mg last week and became very dizzy Sunday and even more dizzy Monday. I thought I might pass out or throw up. Codeine had that same effect on me but I haven't taken any lately. The pharmacy suggests cutting back for a couple days then trying again -- if the dizzy goes away then comes back, the progesterone is to blame. Unless of course there is some bug going around ?? The progesterone makes me sleep so works light a good sleeping pill taken at night.

Jun 15, 2011
I get dizzy
by: Wray

Hi there I'm a bit puzzled when you say you increased the progesterone. As 4 x 100mg is the same as 2 x 200mg, both giving 400mg/day. Oral progesterone, including lozenges, much of which is swallowed, is not the best Delivery system. Much gets destroyed by the gut and liver. It is known to cause sleepiness too. And if you stop the progesterone and the dizziness goes away, it's not the progesterone to blame, but oestrogen. Progesterone stimulates oestrogen, and if insufficient is used, will continue to do so. The amount has to be high enough, and in a form which is absorbed well. Either injections, suppositories or a cream. I recommend 100-200mg/day, which is lower than you're currently using, but it is essential to use a form which absorbs well. For more info please see our page How to use progesterone. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Causes of dizziness.


Search over 7,500 pages on this site...